Cymbalta, Wellbutrin, Anxiety And Disconnect.
Posted 10 January 2016 - 06:00 PM
Posted 10 January 2016 - 06:28 PM
Wellbutrin takes 8 weeks to kick in so I am assuming you are past that point. If that is the case it certainly sounds like side effects. Some times side effects decrease after a couple weeks. If you are past that point then it may be time to go to a different antidepressant. The problem with ADs is the side effects, the withdrawal and a particular AD usually works only 80% of the time as an average. If it doesn't work then you have to try another one. The only answer is to be patient and keep trying.
- Loosingmymind likes this
Posted 11 January 2016 - 10:09 AM
i took wellbutrin a number of years ago. it was not a problem to wean from - i went cold turkey with no symptoms however that is never recommended. i was lucky.. most s/e were minor but one of the side effects was a game changer, though, which is why i quit. it does not happen to everyone. many take it for years with great success but i would forget what i was saying in mid sentence - even when the words were right in front of me. total confusion, a real word salad in my head. i also would forget the "right" word. for me i lost a promotion because it got so bad - i was in radio, on the air as a news anchor and reporter. not a good thing for that profession. for over 20 years i had no problems and was rising in the industry but wellbutrin all but ended that career. i also had "the jitters" and pressured speech, but not mania. after i quit i was on nothing for several months before moving on to effexor. the forgetfulness/right word issue was also a side effect of effexor and cymbalta, but not nearly as bad. it continues almost 20 months off - but improves as time goes on. i attribute much to anxiety at this point... a classic side effect of the A.
- Loosingmymind likes this
Posted 11 January 2016 - 11:51 PM
Posted 12 January 2016 - 10:06 AM
I will say you have guts. Stopping both Wellbutrin and lyrica at the same time. While not as bad as Cymbalta both have a pretty goot bite during withdrawal. There is no recommended time frame in going on 5-htp after an ssri or snri (together they can cause serotonin syndrome) but at around 4 weeks off the Wellbutrin I would feel safe. Your blood levels should be almost none existent at that time.
Just watch out for a fever but you shouldn't have any problems. Have you discussed this with your dr?
Posted 12 January 2016 - 03:30 PM
I just want to add that I, too, have the same speech/memory problems as brz. I had been attributing it to the withdrawal, but since I have been on Bupropion since last May, that could very possibly be the reason.
I really hate that sometimes it takes me a day or two to remember a word! Concentration is also poor whether reading or talking. There are times when I feel that I am manic in my talking...
- brzghoff likes this
Posted 12 January 2016 - 11:41 PM
Posted 12 January 2016 - 11:42 PM
TFL, you are describing exactly how i felt. especially when you said that there are times that you feel that you are manic in your talking. that's what i was referring to when i said pressured speech. its almost like i was being forced to get the words out. otherwise i had no manic symptoms whatsoever. just my mind going blank, dropping words and pressured speech.
if it interferes with your day to day activities you may want to talk to your doctor.
the only other side effect i had was kind of bizarre, but in character with the drug's functionality. i stopped drinking coffee. i had no interest in anything with caffeine. i wasn't trying to quit coffee, i just did. i woke up one morning and wasn't compelled to make coffee and so i stopped. several months after i quit taking wellbutrin i started drinking coffee again. buproprion was marketed under the name zyban for people trying to quit smoking. i guess it works for caffeine too!
- TryinginFL likes this
Posted 13 January 2016 - 12:18 AM
I have talked to both my pcp and my rheumatologist. My pcp is willing to work with me and just wants me to feel better. My rheumatologist is more that it took me about a year and a half to finally not live in total pain so he is reluctant in me making any changes. I do yoga and take Curamed for the inflammation and pain associated with fibromyalgia. I also started eating paleo about two years ago and that has helped. I would rather live with pain than no brain. It will probably take me a couple of months to taper off the lyrica fully. If not for finding this site and seeing I am not crazy, I was thinking of quitting my schooling. I am in my final semester to become a cardiovascular technician and I have to be able to focus. Thank you all for your support and advise. I was planning to start the 5htp sooner because I can't sleep, but now know that I need to wait a little bit to get this stuff out of my system. Will the 5htp be a problem with the lyrica? I truly believe that there is a place for medications, but I am becoming more and more convinced that we so over medicate. I am a pharmacy technician and what I see prescribed is just devastating. I even had a teacher comment that cholesterol meds should be in our drinking water they were so beneficial!
i couldn't find any known interactions between lyrica and 5 htp. the big conflict is between any SSRI or SNRI or other serotonin "booster" and 5 htp and the potential for serotonin syndrome. however, its probably best if you avoid 5 htp until you are off both.
i take 5 htp. i do take lamictal concurrently with it with no issues at all. lamictal is a mood stabilizer and not an anti-d. i have been "experimenting" with 5 htp since last october. when i first took it i was blown away at how my anxiety cleared up - within 24 hours. i wasn't expecting it to work for at least a week and so i really don't think it was placebo. i stopped taking 5 htp in november with no ill effects. in december i went back on as christmas and end of the year events are stressy for me . i was planning on going off this week, but i've been immersed in a job search and allowed the anxiety to get to me. at this point, its totally self imposed and i know what i need to do to get it under control - cognitive skills!
i am still not sure how best to take 5htp, it seems to work on a delayed "as needed" basis. does that make sense? it takes about a day to kick in but as soon as i get my anxiety under control it doesn't seem to be a problem to just stop. - which is not what i was expecting when i started last october. since many people take it on a regular basis, that is what i do. i take one 100mg time release pill every morning. i know others use it as a sleep aid but i haven't noticed that it makes me sleepy, per se. however i do not have sleep problems from anxiety when i am taking 5 htp. i have also found anecdotal evidence that you don't want to take it long term without breaks or it poops out. i've never gone more than 30 days , and then i stopped for 30 before picking it up again.
just wanted to pass along my experience. however, while i have had good results from the 5htp for anxiety, i can't speak to its effectiveness as a sleep aid.
Posted 13 January 2016 - 11:23 AM
no apology necessary, however, i was indicating in my post not to mix SSRI and SNRI's with 5htp. however, i thought loosing's questions was relative to lyrica which does not act on serotonin, but on gaba receptors - or at least based upon my research info. interactions between lyrica and 5htp
however, when it comes to any med that was designed to treat depression, its best not to take with 5htp
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users